Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 42, NWS Melbourne, FL

May 28, 2012

NWS Melbourne, FL issued this special marine warning at May 28, 2012, 11:54 AM EDT. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2012, 11:54 AM EDT (15:54 UTC)
Expired
May 28, 2012, 1:45 PM EDT
In force
111 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at May 28, 9:14 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 28, 9:14 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
914 AM EDT MON MAY 28 2012

.DISCUSSION...

...TROPICAL STORM BERYL DRIFTING OVER NORTH FLORIDA...

AS OF 8 AM...BERYL HAD WEAKENED TO A MINIMAL TROPICAL STORM AS IT
DRIFTED WEST ACROSS NORTH FLORIDA. THE NATIONAL HURRICANE CENTER
FORECASTS BERYL TO WEAKEN TO A TROPICAL DEPRESSION LATER TODAY.

TODAY...EC FL WILL BE LOCATED WELL TO THE S-SE OF THE CENTER OF
BERYL WITH MOIST S-SW FLOW OVER THE AREA. SOME BREAKS IN THE CLOUDS
THIS MORNING WILL INCREASE INSTABILITY AS TEMPERATURES CLIMB INTO
THE UPPER 80S/NEAR 90 AREAS WHERE THE BREAKS ARE OCCURRING. LATEST
RAP RUN INDICATES AN INCREASE IN PRECIP COVERAGE BY THIS AFTERNOON
WITH NUMEROUS SHOULD AND EMBEDDED STORMS OCCURRING. MORNING CAPE
SOUNDING HAS SWLY FLOW AROUND 30KT JUST ABOVE THE SURFACE. WIND
FIELDS WILL DECREASE SLIGHTLY INTO THE AFTERNOON BUT STILL CAN
EXPECT SHOWERS AND STORMS MOVING QUICKLY TOWARD THE NORTHEAST AT
25-30 MPH...WITH GUSTY WINDS AS THE ACTIVITY PASSES. 06Z NAM/09Z RAP
RUN CONTINUE TO ADVERTISE A SE-SSE COMPONENT DEVELOPING NEAR THE
EAST COAST THIS AFTERNOON. THIS AREA WILL BE OF CONCERN AS ENHANCED
LOW LOW LEVEL SHEAR COULD PRODUCE A BRIEF WATERSPOUT OR TORNADO...IN
ADDITION TO STRONG GUSTS AND SMALL HAIL. SOME HEAVY RAINFALL AMOUNTS
ALSO POSSIBLE WHERE ACTIVITY BECOMES MORE PERSISTENT. ACTIVITY
LINGERING INTO THE EARLY EVENING HOURS THEN GRADUALLY DIMINISHING
AFTER SUNSET.

PREVIOUS DISCUSSION FOLLOWS...
TUE-WED...REMNANTS OF T.S. BERYL WILL LIFT SLOWLY UP THE ERN
SEABOARD AND AROUND THE BACKSIDE OF THE ATLC RIDGE. THIS WILL KEEP
THE RIDGE AXIS SUPPRESSED OVER THE FL STRAITS...RESULTING IN A DEEP
AND STEADY SWRLY FLOW ACRS CENTRAL FL. THIS FLOW WILL TAP AN AIRMASS
OVER THE GOMEX THAT IS SOMEWHAT LACKING OF LOW LVL MOISTURE AND MID
LVL VORTICITY. FURTHERMORE...THE POSITION OF THE SRN BRANCH OF THE
JET STREAM PLACES THE FL PENINSULA UNDER THE DESCENDING RIGHT EXIT
REGION OF A 40-50KT STREAK...WHILE MODELS SHOW MID LVL LAPSE RATES
THRU MIDWEEK WILL BE LARGELY BLO 6.5C/KM.

SWRLY FLOW REGIMES TEND TO BE THE WARMEST FOR EAST CENTRAL FL...
SHOULD SEE CONVECTIVE TEMPS EASILY REACHED EACH DAY. NEVERTHELESS...
THE DEEP W/SW FLOW WILL KEEP THE EAST COAST SEABREEZE PINNED EAST OF
I-95 AND MAY SUPPRESS ITS FORMATION ALTOGETHER. COUPLED WITH WEAK
DRY AIR ENTRAINMENT AND DYNAMIC SUPPORT...WILL KEEP PRECIP CHANCES
AOB 50PCT ON TUE...AND AOB 40PCT ON WED.

THU-SUN...A BROAD STORM SYSTEM AND ITS ASSOCD SHORT WAVE TROF OVER
THE NRN PLAINS WILL PUSH ACRS THE NRN CONUS TO THE ERN SEABOARD BY
MID WEEK. THERE...IT WILL PICK UP THE REMNANT CIRCULATION OF T.S.
BERYL AND PULL IT INTO THE WRN ATLC. TROF AXIS FROM BERYL WILL TRAIL
OVER THE FL PENINSULA AND KEEP THE ATLC RIDGE AXIS SUPPRESSED OVER
THE FL STRAITS THRU THU. THE AXIS WILL DRIFT INTO CENTRAL FL ON FRI
AS THE TROF FILLS IN... BUT ITS NWD PROGRESS WILL BE HALTED BY A NEW
STORM SYSTEM EXPECTED TO DVLP OVER THE CENTRAL/SRN PLAINS ON THU.
THIS SYSTEM WILL LIFT INTO THE OH/TN RIVER VALLEYS BY THE WEEKEND
AND THE RIDGE AXIS BACK TO THE S.

THIS WX PATTERN WILL MAINTAIN A DEEP AND STEADY SWRLY BREEZE ACRS
CENTRAL FL. IT ALSO WILL KEEP THE BULK OF THE TROPICAL MOISTURE
SUPPRESSED OVER S FL WHILE TAPPING THE DRIER AND LESS ENERGETIC
AIRMASS OVER THE GOMEX. THE SW FLOW WILL PUSH MAX TEMPS WELL PAST
THEIR CONVECTIVE TRIGGERS OVER ALL BUT THE IMMEDIATE COAST...AND LOW
LVL MOISTURE VALUES SHOULD REMAIN HIGH ENOUGH TO KEEP SCT POPS IN
THE FCST THROUGH LATE WEEK. HOWEVER...CHANCES WILL BE LARGELY BLO
50PCT. PRECIP CHANCES WILL DIMINISH TO AOB 30PCT BY THE WEEKEND AS
THE STORM SYSTEM EXPANDS TO ENCOMPASS MOST OF THE E HALF OF THE
CONUS...PLACING THE DEEP SOUTH AND MUCH OF CENTRAL/N FL UNDER THE
INFLUENCE OF A DRY CONTINENTAL AIRMASS.

&&

.AVIATION...PRIMARILY VFR THROUGH AROUND 16Z...THEN INCREASED TEMPO
REDUCTIONS TO MVFR CIGS/VSBYS IN SHRA/TSRA WITH GUSTY WINDS THROUGH
THE AFTERNOON...OCNL IFR COND. ACTIVITY DIMINISHING AFTER SUNSET
WITH VFR PREVAILING BY AROUND 29/02Z.

&&

.MARINE...WILL KEEP CURRENT HEADLINES THROUGH NEXT CWF PACKAGE THEN
SHOULD BE ABLE TO SCALE BACK WITH LATE AFTERNOON PACKAGE. NO SIG
CHANGES PLANNED WITH LATE MORNING CWF.

PREVOIUS...
TODAY-TONIGHT...GRADIENT WINDS ASCD WITH BERYL IN N FL ALONG WITH
A SLY FETCH OVER THE OPEN MARINE AREA WL PRODUCE HAZARDOUS
WINDS/SEAS FOR SMALL CRAFT TODAY. THE ADVISORY HEADLINE WL BE IN
EFFECT FOR THE MAJORITY OF THE WATERS. PROXIMITY OF BERYL FORECAST
THROUGH TONIGHT WILL PRODUCE CHOPPY SEAS WAND A BRISK...BUT SLOWLY
DECREASING WIND INTO TONIGHT. THE ADVISORY MAY BE LOWERED BY THIS
EVENING FOR A PORTION OR POSSIBLY ALL THE WATERS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...GLITTO
LONG TERM/IMPACT WX...SEDLOCK/VOLKMER
Hazardous weather outlook, May 28, 10:55 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EDT MON MAY 28 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1055 AM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A STRONG NORTHWARD FLOWING LONG SHORE CURRENT MAY MAKE BEACHGOERS
SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT NEAR UNDERWATER CUTS IN
SANDBARS...PIERS OR JETTIES. USE CAUTION WHEN ENTERING THE SURF AND
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD TOWER.

.THUNDERSTORM IMPACT...
HIGH ATMOSPHERIC MOISTURE...DAYTIME HEATING ALONG WITH A
FAVORABLE WIND ENVIRONMENT PRODUCED BY THE PERIPHERY OF TROPICAL
DEPRESSION BERYL WILL LEAD TO THE DEVELOPMENT OF NUMEROUS SHOWERS
AND LIGHTNING STORMS THROUGH LATE AFTERNOON. SURFACE HEATING INTO
THE AFTERNOON WILL INCREASE THE LIKELIHOOD OF EAST TO
NORTHEASTWARD MOVING LIGHTNING STORMS. THE DEVELOPMENT OF AN
ONSHORE WIND IN THE FORM OF A SEA BREEZE AT THE COAST WILL
INCREASE POTENTIAL FOR SOME STORMS TO BECOME STRONG OR PERHAPS
BRIEFLY SEVERE...CONTAINING STRONG WIND GUSTS...SMALL HAIL AND
POSSIBLY A BRIEF WATERSPOUT OR TORNADO AND CLOUD TO GROUND
LIGHTNING STRIKES. THE MAIN HAZARDS IN STORMS WILL BE POTENTIAL FOR
LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES AND STRONG WIND
GUSTS TO 45 MPH. STORM MOTION WILL BE TO NORTHEAST AT 30 MPH.

.FLOOD IMPACT...
PERIODS OF HEAVY RAIN WILL PRODUCE STANDING WATER IN LOW SPOTS
AND ON ROADWAYS...ESPECIALLY IN AREAS WHICH SEE MULTIPLE RAIN
OCCURRENCES. MOTORISTS SHOULD SLOW DOWN ON WET ROADWAYS.

.MARINE THUNDERSTORM GUST IMPACT...
NORTHEASTWARD MOVING LIGHTNING STORMS FROM THE MAINLAND AND
CROSSING THE INTRACOASTAL WATERS AND LARGE LAKES WILL BE CAPABLE
OF PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS AND DEADLY CLOUD TO
WATER LIGHTNING. MARINERS SHOULD KEEP AN EYE TO THE WEST FOR
APPROACHING STORMS AND BE PREPARED TO SEEK A SHELTERED LOCATION IN
THE ADVANCE OF THEIR APPROACH.

.WATERSPOUT IMPACT...
SOUTHWESTERLY ENVIRONMENTAL WINDS WILL BE DISRUPTED IN LOW LEVELS
AT THE COAST BY THE ONSHORE SEA BREEZE WINDS THIS AFTERNOON. THIS
DIRECTIONAL WIND SHEAR IN THE COASTAL ZONE TYPICALLY IS A MORE
FAVORABLE ENVIRONMENT TO PRODUCE WATERSPOUTS WHEN IN THE PRESENCE
NEW OR EXISTING STORMS. A LOW HAZARD OF WATER SPOUT DEVELOPMENT
EXISTS TODAY.

.WIND AND SEA IMPACT...
SOUTH WINDS TO 20 KNOTS ASSOCIATED WITH TROPICAL DEPRESSION BERYL
OVER THE OPEN ATLANTIC WILL PRODUCE HAZARDOUS WINDS AND SEAS FOR
SMALL CRAFT TODAY. WINDS AND SEAS WILL DECREASE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
POTENTIAL FOR DAILY LIGHTNING STORMS WILL DECREASE INTO MIDWEEK AS
AIRMASS DRYING OCCURS OVER THE AREA. THE CHANCE OF STORMS WILL
INCREASE LATER IN THE WEEK WITH DEVELOPMENT OF BROAD LOW PRESSURE
NORTH OF THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

VOLKMER

In the hours before

Special weather statement, May 28, 11:47 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1147 AM EDT MON MAY 28 2012

FLZ045-046-053-281630-
ORANGE-OSCEOLA-SEMINOLE-
1147 AM EDT MON MAY 28 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 45 MPH OVER ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY... AND
SEMINOLE COUNTY...

* UNTIL 1230 PM EDT.

AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STORMS STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS TO
45 MPH OVER LAKE BUENA VISTA. THE SHOWERS AND STORMS WERE MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DOCTOR PHILLIPS...ORLANDO AND AZALEA PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND AND SNAP SMALL TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2881 8111 2840 8090 2808 8143 2808 8144
      2811 8146 2814 8146 2814 8148 2820 8153
      2825 8156 2826 8157 2838 8166
TIME...MOT...LOC 1543Z 180DEG 0KT 2852 8135

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:31 PM EDTAreal Flood AdvisoryMLBSaint Lucie119 min
May 28, 11:47 AM EDTSpecial Weather StatementMLBOrange, Seminole43 min
May 28, 12:01 PM EDTSpecial Weather StatementMLBOrange44 min
May 28, 12:13 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia47 min
May 28, 12:57 PM EDTSpecial Weather StatementMLBSeminole, Volusia48 min
May 28, 1:07 PM EDTSpecial Marine WarningMLB113 min
May 28, 1:42 PM EDTSpecial Weather StatementMLBBrevard48 min
May 28, 1:56 PM EDTSpecial Weather StatementMLBOkeechobee49 min
May 28, 2:24 PM EDTSpecial Marine WarningMLB111 min
May 28, 2:34 PM EDTSpecial Weather StatementMLBOrange, Seminole41 min
May 28, 2:44 PM EDTSpecial Weather StatementMLBBrevard46 min
May 28, 2:50 PM EDTSpecial Weather StatementMLBSaint Lucie40 min
May 28, 3:08 PM EDTTornado WarningMLBSaint Lucie22 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.